Alert archive / Nevada / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 19, 2018, 7:55 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nevada. It was in force for 80 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2018, 7:55 PM MST (02:55 UTC)
- Expired
- Jul 19, 2018, 9:15 PM MST
- In force
- 80 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 113 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 8:48 PM MST | HIGH SUST WINDS 51 | 1 Ne Apex, NV | CCRFCD APXN2 APEX AT I15 RECORDED 51 MPH SUSTAINED WINDS. |
| Jul 19, 8:58 PM MST | TSTM WND GST 53 | 2 Ene Nellis Afb, NV | NELLIS AIRFORCE BASE ASOS RECORDED A WIND GUST OF 53 MPH. |
| Jul 19, 8:58 PM MST | TSTM WND GST 63 | 1 N Nellis Afb, NV | CCRFCD NLNN2 NELLIS AFB NORTH RECORDED 41MPH SUSTAINED WINDS AND 63MPH GUSTS. |
| Jul 19, 8:58 PM MST | TSTM WND GST 63 | 2 Ene Nellis Afb, NV | CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2 ENE NELLIS AFB. NELLIS AIRFORCE BASE ASOS RECORDED A TOP WIND GUST OF 63 MPH AT 858PM. G61 RECORDED AT 854PM. |
| Jul 19, 9:04 PM MST | TSTM WND DMG | 4 Nne Nellis Afb, NV | TRAINED SPOTTER REPORTED 2 TENTED TRACTOR TRAILERS PUSHED ACROSS THE PARKING LOT. DEBRIS AND TRASH CANS WERE TOSSED FROM THE WIND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3228 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
418
WUUS55 KVEF 200255
SVRVEF
AZC015-NVC003-017-200415-
/O.NEW.KVEF.SV.W.0019.180720T0255Z-180720T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
755 PM PDT THU JUL 19 2018
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
Northwestern Mohave County in northwestern Arizona...
Southeastern Lincoln County in south central Nevada...
Northeastern Clark County in southern Nevada...
* Until 915 PM PDT/915 PM MST/.
* At 752 PM PDT/752 PM MST/, severe thunderstorms were located along
a line extending from 21 miles northeast of Coyote Springs to near
Moapa Town to 16 miles northeast of South Cove, moving southwest
at 15 mph.
HAZARD...60 to 70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
North Las Vegas, Mesquite, Nellis AFB, The Motor Speedway, Las
Vegas Bay, Overton, Moapa Town, Lake Las Vegas, East Las Vegas,
Moapa Valley, Echo Bay, Sr 168 Mile Marker 21, Boulder Beach
Campground, Las Vegas Bay Campground, Hoover Dam, Bunkerville,
Temple Bar Campground, South Cove, Logandale and Boulder Beach.
This includes the following highways...
Interstate 15 in Arizona between mile markers 0 and 3.
Interstate 15 in Nevada between mile markers 60 to 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Mead, get away from the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3705 11549 3630 11513 3574 11450 3642 11341
3688 11408 3744 11443
TIME...MOT...LOC 0252Z 067DEG 13KT 3709 11475 3668 11458 3632 11393
HAIL...1.00IN
WIND...70MPH
$$
KG3 follow-up statements
263
WWUS55 KVEF 200316
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
816 PM PDT THU JUL 19 2018
AZC015-NVC003-017-200415-
/O.CON.KVEF.SV.W.0019.000000T0000Z-180720T0415Z/
Mohave AZ-Lincoln NV-Clark NV-
816 PM PDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM
PDT/915 PM MST/ FOR NORTHWESTERN MOHAVE...SOUTH CENTRAL LINCOLN AND
NORTHEASTERN CLARK COUNTIES...
At 814 PM PDT/814 PM MST/, severe thunderstorms were located near
Moapa, moving southwest at 15 mph. Preceding thunderstorm outflow
winds with gusts over 60 mph have reached near Apex. Strong winds
may occur well ahead of any thunder or lightning.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
North Las Vegas, Mesquite, Nellis AFB, The Motor Speedway, Las Vegas
Bay, Overton, Moapa Town, Lake Las Vegas, East Las Vegas, Moapa
Valley, Echo Bay, Sr 168 Mile Marker 21, Boulder Beach Campground,
Las Vegas Bay Campground, Hoover Dam, Temple Bar Campground, South
Cove, Logandale, Boulder Beach and Echo Bay Campground.
This includes the following highways...
Interstate 15 in Arizona near mile marker 3.
Interstate 15 in Nevada between mile markers 60 and 83, and between
mile markers 85 and 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
If on or near Lake Mead, get away from the water and move indoors or
inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3630 11513 3705 11549 3738 11460 3683 11422
3634 11356 3574 11450
TIME...MOT...LOC 0314Z 067DEG 13KT 3706 11484 3665 11467 3629 11402
HAIL...<.75IN
WIND...70MPH
$$
Outler849
WWUS55 KVEF 200357
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
857 PM PDT THU JUL 19 2018
AZC015-NVC003-017-200415-
/O.CON.KVEF.SV.W.0019.000000T0000Z-180720T0415Z/
Mohave AZ-Lincoln NV-Clark NV-
857 PM PDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM
PDT/915 PM MST/ FOR NORTHWESTERN MOHAVE...SOUTH CENTRAL LINCOLN AND
NORTHEASTERN CLARK COUNTIES...
At 856 PM PDT/856 PM MST/, numerous strong thunderstorms were
ongoing across the Moapa Valley and developing across the Lake Mead
area, moving southwest at 15 mph. Strong thunderstorm wind gusts
remain possible.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs and trees.
Locations impacted include...
North Las Vegas, Mesquite, Nellis AFB, The Motor Speedway, Las Vegas
Bay, Overton, Moapa Town, Lake Las Vegas, East Las Vegas, Moapa
Valley, Echo Bay, Sr 168 Mile Marker 21, Boulder Beach Campground,
Las Vegas Bay Campground, Hoover Dam, Temple Bar Campground,
Logandale, Boulder Beach, Echo Bay Campground and Callville Bay.
This includes the following highways...
Interstate 15 in Arizona near mile marker 3.
Interstate 15 in Nevada between mile markers 60 and 83, and between
mile markers 85 and 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
If on or near Lake Mead, get away from the water and move indoors or
inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3630 11513 3692 11541 3714 11443 3683 11422
3648 11375 3574 11450
TIME...MOT...LOC 0356Z 067DEG 13KT 3700 11501 3659 11484 3623 11419
HAIL...<.75IN
WIND...60MPH
$$
Outler446
WWUS55 KVEF 200408
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
908 PM PDT THU JUL 19 2018
AZC015-NVC003-017-200416-
/O.EXP.KVEF.SV.W.0019.000000T0000Z-180720T0415Z/
Mohave AZ-Lincoln NV-Clark NV-
908 PM PDT THU JUL 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOHAVE...SOUTH
CENTRAL LINCOLN AND NORTHEASTERN CLARK COUNTIES WILL EXPIRE AT 915 PM
PDT/915 PM MST/...
The high winds which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
Remember, a Severe Thunderstorm Warning still remains in effect for
much of the Las Vegas Valley and western Lake Mead area.
LAT...LON 3630 11513 3692 11541 3714 11443 3683 11422
3648 11375 3574 11450
TIME...MOT...LOC 0406Z 067DEG 13KT 3699 11505 3658 11488 3622 11423
$$
OutlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:00 PM MST, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 19, 6:00 PM MST, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 600 PM PDT Thu Jul 19 2018 .SYNOPSIS...Moist and unstable air will remain over the region through the end of the week providing fuel for afternoon and evening thunderstorms...especially over the mountains. Next week, a heatwave will be building with very hot temperatures expected and lowering thunderstorm chances. && .UPDATE...The POP/WX grids were updated through 11 PM PDT this evening to reflect the latest trends. A cold pool could be seen on satellite imagery pushing out of southwest Utah into nearby Lincoln and Mohave counties. This will likely lead to isolated to scattered thunderstorms over northeast Clark County this evening. This was the main change to the forecast. Thunderstorm coverage was also increased over Esmeralda and central Nye counties. -Adair && .PREV DISCUSSION... 242 PM PDT Thu Jul 19 2018 .SHORT TERM...Tonight through Saturday. Radar returns as of 2 PM show isolated to scattered deep, moist convection north of Interstate 15. Most storms have developed over terrain and remained anchored. Daytime heating combined with differential heating circulations due to anvil shadowing have allowed strong storms to develop over Nye and Lincoln Counties. HRRR is indicating that storms will develop further eastward into Lincoln County late this afternoon then transition to outflow-dominant and move southwestward toward Clark County this evening. There has decent run-to-run consistency, so PoPs were increased slightly for Las Vegas and northern Clark County. Without a dynamic influence, most convection should wane after sunset, the exception would be convection maintained along outflow. As far as synoptic evolution goes, ridging will continue to move eastward and eventually settle across the Southern Plains by Saturday. As it moves east, southerly flow will increase along the western periphery of the ridge allowing slightly drier air to push northward into the southern Great Basin. This will lead to lowering rain/thunderstorm chances across the forecast area. Rain chances will be limited to higher terrain (Spring and Sierra Mtns.) and Mohave County through Saturday where the best instability, although only moderate, will exist. Temperatures will remain at or just above normal through Saturday. .LONG TERM...Sunday through Thursday. High pressure centered over New Mexico/Texas over the weekend will gradually propagate west early next week. As this happens, temperatures will be on the increase each day. Las Vegas may see 110 as early as Monday, but the more excessive heat will arrive Tuesday and Wednesday as readings will be about 8-10 degrees above normal. This will put places like Las Vegas in the 110-114 degree range, 115- 120 down the Colorado River, and 120-125 in Death Valley. With these readings and little relief expected overnight an Excessive Heat Watch has been issued for much of southern Nevada, southeast California, and northwest Arizona for Tuesday and Wednesday. Moisture is also expected to be rather limited with any thunderstorm chances mainly confined to the higher terrain of central Nevada and the Sierra with only slight chances over the higher terrain of southern Nevada and northwest Arizona Sunday through Thursday. && .AVIATION...For McCarran...Outflow winds from distant thunderstorms could still influence the terminal area this evening, but confidence is low in any direct impacts. Clouds will diminish after sunset. Similar unstable conditions are expected Friday, but confidence is low in a thunderstorm developing within the terminal area. Cloud bases at or above 10k feet. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered to isolated thunderstorms, mainly over the higher terrain across the southern Great Basin and eastern Mojave Desert. Storms will wane this evening. Convection may persist later into the evening across Lincoln, northern Clark, and southern Mohave Counties along outflow boundaries. Outside of thunderstorm influences, southerly winds with speeds of 10-15 knots and gusts to 20 knots should prevail. CIGs at or above 10k feet; CIGs may drop to 5-7 k feet with convection that develops near a terminal. Similar conditions expected Friday, with slightly less thunderstorm coverage. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Boothe LONG TERM.............Gorelow For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 19, 5:15 PM MST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
515 PM PDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FLASH FLOOD 22 NW PARKER DAM 34.51N 114.41W
07/12/2018 SAN BERNARDINO CA PUBLIC
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 22
NW PARKER DAM. REPORT INCLUDING VIDEO OF A
FLASH FLOOD COMING IN AND RUNNING OVER A
ROADWAY AT HAVASU LANDING ON THE CHEMEHUEVI
INDIAN RESERVATION.
&&
DBThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:21 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 19, 5:42 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 19, 6:39 PM MST | Dust Storm Warning | VEF | Mohave | 66 min |
| Jul 19, 7:47 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 19, 10:12 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 20, 3:05 AM MST | Excessive Heat Warning | VEF | Mohave | 9 days |
| Jul 20, 1:42 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 20, 3:00 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 20, 4:45 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 19, 5:15 PM MST | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Jul 19, 5:22 PM MST | Severe Thunderstorm Warning | VEF | Lincoln | 53 min |
| Jul 19, 5:58 PM MST | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Jul 19, 6:56 PM MST | Areal Flood Advisory | VEF | Clark, Lincoln, Nye | 3 hr |
| Jul 19, 8:47 PM MST | Severe Thunderstorm Warning | VEF | Clark | 58 min |
| Jul 19, 9:16 PM MST | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 19, 10:39 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 19, 11:26 PM MST | Areal Flood Advisory | VEF | Nye | 3 hr |
| Jul 20, 3:05 AM MST | Heat Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 9 days |
Nearby
Severe Thunderstorm Warnings in Nevada, 2018Severe Thunderstorm Warnings in Arizona, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.